Now I'm on Aricept!

Follow
Share

Now where can I ask for perspeictive on my own conditions (Aricept stuff and BP stuff)? (Care receiver died.)

The Aricept is helping greatly but too early to tell where i'm at with that. Immediately, need advice re BP. Never symptomatic -- until treatment brought my BP down near 'normal'. Now symptoms were hitting, badly, making me disfunctional.

So I dropped BP meds Nov 15. Without them, I feel much better. Readings holding steady ~140s.-150s. Before telling my doctor about this, I'd like some perspective.

I know this is not enough detaill, but internetc connections are so bad right now that I wanted to get this summary up while possible. I'll add more detial when I can.

Thanks and hugs to all!

This discussion has been closed for comment. Start a New Discussion.
7

Comments

Show:
Thanks, JessieBelle. The more background I have before the doctor's appointment, the less he has to explain to me.
(0)
Report

What happened to the rest of my sentence? It is true that older people can benefit from higher bp sometimes.
(0)
Report

I think you should discuss all this with your doctor. There are several choices for bp medications, so you may find the type and dosage that agrees with you. Your doctor has all your stats, so he/she will have a better idea of how to approach treatment with the various choice of medications. If your medication is making you woozy, let your doctor know the specific symptoms -- are you dizzy or nauseous or just out of it -- and follow the recommendations.

It is true that older people. However, I wouldn't shoot for 150 systolic in someone who is only 72. I think of 150 as being okay for someone in their 80s who has some hardening of their carotids. I wouldn't be too concerned with 130-140s at this age if the stroke volume (systolic - diastolic) and heart rate were good. Your doctor will know all these things, plus have an idea of what to block or what to relax, so work with your doctor on this.
(1)
Report

I have Type I diabetes and my doctor wants my BP good and low. I take a med for it and it's now around 120/80 and I want my bottom number even lower. I never feel dizzy or woozy, so I don't understand that part. Are you sure it's the BP?

My mom stays dizzy, but her BP is not low. I"m not sure what causes hers, except she is very anxious. She suffers with anxiety and I think it makes her dizzy.

I might check the BP levels throughout the day to confirm it's the BP causing it. And even if he was that, I would try to adjust to it being on the low side. Just so you don't actually faint, it should be okay.

I wouldn't stop meds without the doctor okaying it. Sometimes the meds have to be adjusted to get them right. I would ask the doctor if you should be dizzy with a BP in the 140 range. I thought that was considered high.
(2)
Report

cwillIe, thank you for the quote. Here is an update relating the SPRINT research to Dr. Kemisan's article here

at AgingCare and reaffirming her support for 150 as okay for seniors (I'm 72).
(0)
Report

High blood pressure is called the silent killer because it is just that, silent. Your numbers can be crazy high without any noticeable symptoms at all, but the damage to your brain, kidneys, heart, eyes will be cumulative. A recent study found that we should treat high blood pressure even more aggressively. "Researchers found that a target systolic pressure of 120 reduced rates of heart attack, heart failure and stroke by almost a third, compared with the currently recommended target pressure of 140 for people under age 60 and 150 for seniors." I firmly believe that my own mother's moderately hight bp contributed to the massive eye bleed that destroyed the vision in one eye over night. And bp meds aren't something to take once in a while in a crisis, you need to take them consistently.
Your doctor can't help you if you are playing games with him. Be up front about discontinuing your prescribed meds and why, there may be something else going on.
(1)
Report

Okay, more detail. Never any symptoms; routine exam in 2009 showed readings in high ~150s so trusting a doctor I took the pills he prescribed. (Effects of the pills were weakness/wooziness/faintness/stupidity.) Various switches helped, finally Spironolact 25mg and Amlodipine 2.5mg somewhat relieved the side effects. (All this time and through now the BP was ~130-160.)

Oct 26(?) current doctor raised this to Spironolact 25mg and Amlodipine 5mg and everything went to hell. Bad weak/woozy/faint/unbalanced almost constantly at all readings Going back to Spiro 25 and Amlo 2.5 did not help. So on Nov 15 I dropped all BP meds. Seem to be getting same readings but feeling much better.

I am considering asking the current nice doctor for something to take as needed if the BP goes to 170+ to head off a 'urgent' or 'crisis' level only.

I just read a site saying that at a first level above normal there would be symptoms but at second and higher levels (like mine) symptoms would stop! If that's where I've been for years, I'm not sure that it would be worth trying to get down to 'normall' and stay there!

Aricept could not have been involved at first because I began the Aricept Oct 30, several days after the bad BP effects began.

I hope this gives a clearer picture; if not, when the internet connnection is better, I'll try again.
(0)
Report

This discussion has been closed for comment. Start a New Discussion.
Related
Questions